Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Chicago, IL
NWS Chicago, IL issued this special weather statement at Aug 16, 2012, 2:21 PM CDT for Ford County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 16, 2012, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
County Ford County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WWUS83 KLOT 161921
SPSLOT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CDT THU AUG 16 2012
ILZ032-033-039-162000-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
221 PM CDT THU AUG 16 2012
...SPECIAL WEATHER STATEMENT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF PAXTON...MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
PAXTON... BUCKLEY... CISSNA PARK...
CLAYTONVILLE... MILFORD...
I-57 BETWEEN MILE MARKERS 263 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4046 8837 4067 8838 4069 8767 4049 8766
4048 8793 4041 8793
TIME...MOT...LOC 1920Z 270DEG 33KT 4055 8823
$$
ENDERLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 1:37 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 16, 1:37 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
137 PM CDT THU AUG 16 2012
.MESOSCALE DISCUSSION...
135 PM CDT
THE BETTER AIR MASS FOR REGENERATING CONVECTION IS BUILDING SOUTH
OF THE AREA AND LOOKS TO REMAIN THERE...WITH ONLY A SMALL CHANCE
FOR A SEVERE STORM THE NEXT COUPLE HOURS ACROSS THE FAR SOUTHERN
FORECAST AREA.
STORMS ALONG AND NEAR THE INTERSTATE 74 CORRIDOR CONTINUE TO
EVOLVE EAST SOUTHEAST...WITH SOME LINGERING ELEVATED CONVECTION
TRYING TO DEVELOP BACK TO THE WEST TOWARDS BLOOMINGTON TO PEORIA.
THE EARLY AFTERNOON STORMS MAY HAVE HAD SOME DIFFICULTLY BRINGING
THE FULL WIND POTENTIAL DOWN TO THE SURFACE THANKS TO THE EARLIER
WORKED OVER AIR MASS...ALTHOUGH STORM STRUCTURES AND FORWARD
PROPAGATION AT TIMES WERE IMPRESSIVE. THE NOW RESTRENGTHENED COLD
POOL IN THE WAKE OF THE CONVECTION IS IN PLACE ACROSS THE SOUTHERN
FORECAST AREA...WITH THE EFFECTIVE SURFACE COLD FRONT ENTERING THE
NORTHWEST FORECAST AREA. LOW-LEVEL CONVERGENCE ALONG THIS FEATURE
IS MINIMAL TO BEGIN WITH...AND WITH QUITE A BIT OF LOW-LEVEL
INHIBITION IN PLACE...NOT EXPECTING CONVECTIVE REDEVELOPMENT FOR
MOST AREAS. MODEST 850-700MB SOUTHWESTERLY MOIST FLOW OVERRIDING
THE LOW-LEVEL COLD POOL...WITHIN FAVORABLE BROAD SCALE HEIGHT
FALLS/IMPROVING DYNAMICS...COULD SPARK AN ISOLATED STORM OR TWO
ACROSS MAINLY THE SOUTH. ACCAS AND LIGHT ECHOES ON THE DVN RADAR
WARRANT THAT SLIGHT CHANCE.
RADAR RAINFALL ESTIMATES ACROSS SOUTHERN FORD COUNTY HAS BEEN AS
HIGH AS ONE AND A HALF TO TWO AND A HALF INCHES. IF SOME OF THE
STORMS FROM PEORIA TO BLOOMINGTON AS OF 130 PM WERE TO CONTINUE
EAST ACROSS THIS AREA IT MAY BE ENOUGH TO CREATE SOME
PONDING/BANKFULL ISSUES IN SOME AREAS NEAR GIBSON CITY/PAXTON AND
ALONG ILLINOIS HIGHWAY 47.
MTF
&&
.DISCUSSION...
325 AM CDT
PRIMARY FORECAST CHALLENGE IS WITH SHOWER/THUNDERSTORM CHANCES AND
SEVERE THREAT TODAY.
COLD FRONT EXTENDING FROM NORTHWEST WISCONSIN TO SOUTHWESTERN IOWA
IS MAKING STEADY PROGRESS EAST THIS MORNING AS VIGOROUS UPPER TROUGH
SEEN ON WATER VAPOR IMAGERY DIGGING SOUTHEAST INTO THE MIDWEST
CONTINUE TO PIVOT SOUTHEASTWARD TOWARD THE REGION. WATER VAPOR
IMAGERY ALSO SHOWS WHAT APPEARS TO BE A SMALLER/MORE SUBTLE
SHORTWAVE OVER NEBRASKA EARLY THIS MORNING...WITH COMBINATION OF
THIS FEATURE AND INCREASING ASCENT AHEAD OF THE MAIN TROUGH
RESULTING IN BLOSSOMING CLUSTER OF POST-FRONTAL THUNDERSTORMS OVER
WESTERN IOWA.
THE STRONGER FORCING ALOFT ASSOCIATED WITH BOTH OF THESE FEATURES
WILL CONTINUE TO ADVANCE EASTWARD MORE QUICKLY THAN THE SURFACE
FRONT...LIKELY OVER TAKING THE FRONT EARLY THIS MORNING RESULTING IN
INCREASING COVERAGE OF SHOWERS/THUNDERSTORMS FARTHER EAST ALONG THE
ACTUAL FRONT. DESPITE THE UNFAVORABLE TIME OF DAY AND MODEST
MOISTURE STILL ANTICIPATE INCREASING COVERAGE OF THUNDERSTORMS THIS
MORNING AS THE FORCING ASSOCIATED WITH MAIN UPPER TROUGH WILL LIKELY
BE STRENGTHENING AS IT DEEPENS A BIT AND TAKES ON MORE NEUTRAL
TILT...HELPING COMPENSATE FOR SOMEWHAT MEAGER MOISTURE AND LACK OF
DIURNAL DESTABILIZATION. WILL CONTINUE TO CARRY HIGH POPS THIS
MORNING...THOUGH SUSPECT MARGINAL INSTABILITY AND SOMEWHAT MARGINAL
DEEP LAYER SHEAR SHOULD RESULT IN PRIMARILY HEAVY DOWNPOUR/LIGHTNING
THREAT THIS MORNING.
OVER OUR SOUTHEASTERN CWA SOME MORNING SUNSHINE SHOULD ALLOW FOR
GREATER SURFACE BASED INSTABILITY TO DEVELOP AND WOULD SEEM THAT THE
MOST LIKELY SCENARIO WOULD BE FOR ORGANIZING LINE OF CONVECTION TO
RE-INTENSIFY OVER SOUTHEASTERN CWA LATER THIS MORNING INTO THE
AFTERNOON. BY THIS TIME...MODERATE INSTABILITY (MLCAPE 1000+ J/KG)
AND SUFFICIENT DEEP LAYER SHEAR (AROUND 30KT) WOULD SUPPORT A
GREATER THREAT OF CONVECTION BECOMING MORE INTENSE POTENTIALLY
SEVERE. SPC SWODY1 SEEMS TO HAVE A GREAT HANDLE ON THIS AND SEE THAT
DISCUSSION FOR FURTHER DETAILS.
IN THE WAKE OF THE FRONT UNSEASONABLY COOL/DRY AIR MASS WILL MOVE
INTO THE AREA TONIGHT INTO FRIDAY. SUNSHINE FRIDAY SHOULD HELP
COMPENSATE SOMEWHAT FOR COOL AIR MASS IN PLACE AND ALLOW TEMPS TO
CLIMB INTO LOW/MID 70S. DOES APPEAR AS THOUGH SURFACE RIDGE COULD
BE FAIRLY CLOSE BY FRIDAY NIGHT WHICH COULD ALLOW FOR STRONG
RADIATIONAL COOLING WHICH COULD PUT TEMPS WITHIN SPITTING DISTANCE
OF RECORD LOWS.
WEAK SECONDARY TROUGH PROGGED TO PIVOT AROUND THE MAIN LONG WAVE
TROUGH SUNDAY AND HAVE OPTED TO KEEP SOME SLIGHT CHANCE POPS GOING
SUNDAY NIGHT IN THE OUTSIDE CHANCE ANY SCTD SHOWERS WITH THAT
FEATURE MEANDER SOUTH OF THE WI/IL BORDER. NORTHWEST FLOW LOOKS TO
CONTINUE THROUGH MUCH OF NEXT WEEK BUT WITH GRADUALLY RISING HEIGHTS
AND MODERATING TEMPS EXPECTED. GENERAL SYNOPTIC PATTERN IS MORE OF A
DRY ONE AND WHILE CANNOT TOTALLY RULE OUT PRECIP WITH A NORTHWEST
FLOW DISTURBANCE...UNCERTAINTIES REGARDING TRACK/TIMING/AMPLITUDE OF
ANY SUCH FEATURES PRECLUDE ANY PRECIP TO FORECAST BEYOND SUNDAY
NIGHT AT THIS TIME.
IZZI
&&
.CLIMATE...
325 AM CDT
HERE ARE THE RECORD LOWS FOR THIS WEEKEND...
SATURDAY SUNDAY
CHICAGO 49 (1963) 51 (1992)
ROCKFORD 45 (1963) 44 (1915)
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* TIME OF COLD FRONT PASSAGE
* DIRECTION AND SPEED OF WIND
* THREAT OF ADDITIONAL SHRA AND TSRA THROUGH MID AFTERNOON
ZEBIC
//DISCUSSION...UPDATED 18Z...
MORNING THUNDERSTORM COMPLEX HAS MOVED OUT THE AREA AND RESIDUAL
CLOUD COVER HAS KEPT ADDITIONAL PRECIPITATION DEVELOPMENT AT BAY.
SATELLITE SHOWS THIS CLOUD COVER THINNING AND WELL DEFINED WSW FLOW
IN THE MID AND UPPER LEVELS OVER IL-IN AND SURROUNDING STATES. ALSO
EVIDENT IS LOW LEVEL NORTHWEST FLOW OVER MN-WI-IA. SURFACE COLD
FRONT EXTENDS NEAR MKE-RFD-GBG LINE AND IS EXPECTED TO MOVE ACROSS
THE TERMINAL AREA THIS AFTERNOON.
ATMOSPHERE AHEAD OF COLD FRONT AND PREFRONTAL TROUGH STILL
RECOVERING FROM EARLIER CONVECTION. ATTM..IT APPEARS MORE FAVORABLE
ATMOSPHERIC CONDITIONS FOR TSRA DEVELOPMENT WILL BE SOUTH AND EAST
OF THE TERMINALS. SHRA POTENTIAL ALSO APPEARS TO BE LIMITED AND IS
ALSO DEPENDENT ON THE AMOUNT OF AFTERNOON SUN THAT PEAKS THROUGH.
WILL CONTINUE TO MONITOR TRENDS..PARTICULARLY TOWARDS GYY GIVEN
TIMING OF FRONTAL PASSAGE.
BRIEF PERIOD OF MVFR CIGS AND GUSTY WIND EXPECTED IN COOLER AIR
BEHIND FRONT TO DECREASE THIS EVENING.
ZEBIC
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* MEDIUM-HIGH CONFIDENCE IN TIMING OF COLD FRONT PASSAGE AND WIND
TRENDS
* MEDIUM CONFIDENCE SHRA THROUGH MID-LATE AFTERNOON
* MEDIUM-HIGH CONFIDENCE CIGS TREND
ZEBIC
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED
12Z... 12Z...
FRIDAY NIGHT AND SATURDAY...VFR. WX NIL.
SATURDAY...VFR. WX NIL.
SUNDAY...VFR. SLIGHT CHANCE SHOWERS.
MONDAY THROUGH WEDNESDAY...VFR. WX NIL.
TRS
&&
.MARINE...
300 AM CDT
LOW PRESSURE IN CENTRAL ONTARIO EARLY THIS MORNING MOVES
NORTHEAST TOWARD JAMES BAY TODAY WITH A COLD FRONT TRAILING
SOUTH AND SOUTHWEST FROM THE LOW MOVING ACROSS LAKE MICHIGAN
TODAY SHIFTING WINDS TO OUT OF THE NORTHWEST AT MODERATE SPEEDS
TO 25KT. THE LOW CONTINUES ON TO JAMES BAY OVERNIGHT...WITH HIGH
PRESSURE SLOWLY MOVING EAST OVER THE SOUTHERN CANADIAN PRAIRIE...
AND THE NORTHERN AND CENTRAL PLAINS AS THE COLD FRONT PUSHES
FURTHER EAST INTO THE GREAT LAKES. THE HIGH SETTLES OVER THE
MISSOURI RIVER VALLEY AREA FRIDAY...SPREADING EAST ACROSS THE
SOUTHERN GREAT LAKES...MIDWEST AND OHIO VALLEY FRIDAY NIGHT. BY
SUNDAY MORNING A LARGE HIGH PRESSURE AREA WILL EXTEND FROM THE
HIGH PLAINS EAST TO THE NORTHEASTERN STATES WITH WINDS BECOMING
LIGHT ON THE LAKE.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&Hazardous weather outlook, Aug 16, 10:45 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1045 AM CDT THU AUG 16 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
171545-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1045 AM CDT THU AUG 16 2012 /1145 AM EDT THU AUG 16 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
VERY HEAVY RAINFALL AND MINOR FLOODING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
HAIL TO THE SIZE OF HALF DOLLARS.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO REDEVELOP
ACROSS AREAS SOUTH OF INTERSTATE 80 THROUGH EARLY TO MID
AFTERNOON. THIS AREA IS UNDER A RISK FOR SEVERE WEATHER...WITH
CHANCES BEING BETTER PRIOR TO 4 PM. SCATTERED SUB-SEVERE
THUNDERSTORMS ARE POSSIBLE FOR PARTS OF THE REGION NORTH OF
INTERSTATE 80 THROUGH EARLY AFTERNOON.
DISCUSSION:
AS A COLD FRONT MOVES EAST THROUGH THE AREA THIS
AFTERNOON...THUNDERSTORM REDEVELOPMENT WILL CONTINUE WITHIN A
MOIST AND UNSTABLE AIR MASS OVER AREAS MAINLY SOUTH OF INTERSTATE
80. INCREASING WINDS ALOFT WILL ALSO SUPPORT ORGANIZED
STORMS...CAPABLE OF POTENTIAL SEVERE WEATHER. THESE STORMS WILL
EVENTUALLY PROGRESS SOUTH AND EAST OF THE AREA...LIKELY BY LATE
AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS AN INCREASED RISK FOR RIP CURRENTS EARLY FRIDAY ALONG
THE LAKE MICHIGAN SHORES OF NORTHWEST INDIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS SOUTH OF INTERSTATE
80 THROUGH THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-171545-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1045 AM CDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON...MAINLY
ALONG THE INDIANA NEAR SHORES...WITH SOME ISOLATED STORMS
POTENTIALLY PRODUCING WINDS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-171545-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1045 AM CDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL MOVE
OVER THE LAKE THROUGH EARLY THIS AFTERNOON...WITH SOME ISOLATED
STORMS POTENTIALLY PRODUCING WINDS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN LAKE
MICHIGAN WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MTFIn the hours before
Special weather statement, Aug 16, 11:16 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 AM CDT THU AUG 16 2012
ILZ032-039-161700-
FORD IL-LIVINGSTON IL-
1116 AM CDT THU AUG 16 2012
...SPECIAL WEATHER STATEMENT...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF GIBSON CITY...MOVING EAST
AT 35 MPH.
UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
STRAWN...
SIBLEY...
MELVIN...
ILLINOIS HIGHWAY 47...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4048 8847 4061 8846 4062 8857 4062 8858
4066 8858 4067 8859 4071 8859 4073 8813
4042 8812
TIME...MOT...LOC 1615Z 275DEG 32KT 4062 8853Special weather statement, Aug 16, 12:27 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 PM CDT THU AUG 16 2012
ILZ032-033-039-161800-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
1227 PM CDT THU AUG 16 2012
...SPECIAL WEATHER STATEMENT...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ONARGA...MOVING EAST AT 50 MPH. ADDITIONAL
STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA.
NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
I-57 BETWEEN MILE MARKERS 263 AND 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4057 8846 4086 8841 4085 8753 4049 8753
4048 8793 4040 8793 4040 8846
TIME...MOT...LOC 1727Z 274DEG 42KT 4068 8806
ENDERLENLocal storm report, Aug 16, 12:33 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1233 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 5 NW PAXTON 40.51N 88.17W
08/16/2012 E0.75 INCH FORD IL EMERGENCY MNGR
&&
CMLocal storm report, Aug 16, 12:35 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL CHATSWORTH 40.75N 88.29W
08/16/2012 M0.25 INCH LIVINGSTON IL CO-OP OBSERVER
WIND ESTIMATED 40 MPH.
&&
CMLocal storm report, Aug 16, 1:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
105 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL GIBSON CITY 40.47N 88.38W
08/16/2012 M0.25 INCH FORD IL TRAINED SPOTTER
HEAVY RAIN IS ALSO OCCURRING.
&&
JEESpecial weather statement, Aug 16, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CDT THU AUG 16 2012
ILZ032-033-039-162000-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
221 PM CDT THU AUG 16 2012
...SPECIAL WEATHER STATEMENT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF PAXTON...MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
PAXTON... BUCKLEY... CISSNA PARK...
CLAYTONVILLE... MILFORD...
I-57 BETWEEN MILE MARKERS 263 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4046 8837 4067 8838 4069 8767 4049 8766
4048 8793 4041 8793
TIME...MOT...LOC 1920Z 270DEG 33KT 4055 8823
ENDERLENThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:26 AM CDT | Special Weather Statement | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 49 min |
| Aug 16, 7:08 AM CDT | Special Weather Statement | LOT | LaSalle | 52 min |
| Aug 16, 11:16 AM CDT | Special Weather Statement | LOT | Ford | 44 min |
| Aug 16, 11:33 AM CDT | Severe Thunderstorm Warning | LOT | Livingston | 42 min |
| Aug 16, 12:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 30 min |
| Aug 16, 12:27 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 33 min |
| Aug 16, 12:43 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 47 min |
| Aug 16, 9:52 AM CDT | Special Weather Statement | LOT | Jasper | 23 min |
| Aug 16, 10:04 AM CDT | Special Weather Statement | LOT | Benton | 26 min |
| Aug 16, 3:48 PM CDT | Rip Current Statement | LOT | Lake, Porter | 27 hr |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.